Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 14, 2000, 2:40 PM EDT for Wake County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 14, 2000, 3:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wake County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | Hail 0.75 | Raleigh, NC | Dime size hail reported on Highway 70 W in North Raleigh. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 141841 SVRRDU NCC183-141930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAKE COUNTY IN NORTH CAROLINA * UNTIL 330 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CARY...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARY AROUND 245 PM EDT RDU INTERNATIONAL AIRPORT AROUND 310 PM EDT GARNER AROUND 320 PM EDT RALEIGH AROUND 330 PM EDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND VERY HEAVY DOWNPOUR. DIME SIZE HAIL HAS BEEN REPORTED NEAR DOWNTOWN CARY. LAT...LON 3562 7898 3554 7871 3590 7840 3602 7866 RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:25 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 14, 2:25 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT WED JUN 14 2000 EXPECT FAIRLY PERSISTENT PATTERN FOR NEXT SEVERAL DAYS. TROUGH APPROACHING FROM THE MIDWEST WILL MAINTAIN DEEP MOISTURE LADENED SOUTHWEST FLOW FROM THE GULF. MOISTURE COUPLED WITH VERY WARM TEMPERATURES WILL SET STAGE FOR AFTERNOON AND EVENING CONVECTION. CONVECTION THIS AFTERNOON WAS ENHANCED BY VORTICITY MAX AT MID AND UPPER LEVELS. DYNAMICS WILL WEAKEN AFTER DARK. THIS COUPLED WITH LOSS OF HEATING WILL RESULT IN ACTIVITY DIMINISHING FAIRLY QUICKLY AFTER THE EVENING HOURS. MODELS DO NOT DEPICT ANY SIGNIFICANT SHORT WAVES OR VORT MAXES IN FLOW THROUGH FRIDAY BUT SOME WEAKNESSES WILL CERTAINLY EXIST. WILL NOT TRY TO FINELY DEFINE AREAS MOST LIKELY TO SEE CONVECTION AT THIS TIME OTHER THAN POINT TO AFTERNOON AND EVENING TIMING. EXTENDED PERIOD INDICATES LITTLE CHANGE IN PATTERN SO WILL REFLECT SUCH IN FORECAST. .RAH...NONE. SWH
In the hours before
Special weather statement, Jun 14, 12:30 PM EDT, 2 hours 10 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH, NC 1230 PM EDT THU JUN 14 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND INTO TONIGHT... .SKYWARN SPOTTERS... ACTIVATION OF THE SKYWARN SPOTTER NETWORK MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA...MAINLY IN THE LATE AFTERNOON TO EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS A RESULT OF SCATTERED THUNDERSTORMS TODAY. .SYNOPTIC PATTERN... A LARGE BERMUDA HIGH PRESSURE SYSTEM WILL MAINTAIN A FLOW OF WARM HUMID AIR FROM THE SOUTHWEST ACROSS NORTH CAROLINA TODAY. HIGH HUMIDITY IN THE ATMOSPHERE TODAY WILL INCREASE CHANCES FOR THUNDERSTORMS DURING THE HOTTEST PART OF THE DAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN AND LARGE HAIL. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO CENTRAL NORTH CAROLINA DURING THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY ADDITIONAL STATEMENTS CONCERNING THE POTENTIAL FOR THUNDERSTORMS LATER TODAY. BL/SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 34 min |
| Jun 14, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 41 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 29 min |
| Jun 14, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 27 min |
| Jun 14, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 30 min |
| Jun 14, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Jun 14, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 25 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.